logo AFST
Twist spinning of knots and metabolizers of Blanchfield pairings
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 24 (2015) no. 5, pp. 1203-1218.

In a classic paper Zeeman introduced the k-twist spin of a knot K and showed that the exterior of a twist spin fibers over S 1 . In particular this result shows that the knot K#-K is doubly slice. In this paper we give a quick proof of Zeeman’s result. The k-twist spin of K also gives rise to two metabolizers for K#-K and we determine these two metabolizers precisely.

Dans un article classique, Zeeman a introduit le k-twist spin d’un nœud K et montré que l’extérieur d’un twist spin fibre sur S 1 . En particulier ce résultat montre que le nœud K#-K est doublement concordant au nœud trivial. Dans cet article, nous donnons une démonstration rapide du résultat de Zeeman. Le k-twist spin de K produit deux métaboliseurs pour K#-K que nous déterminons précisément.

Published online:
DOI: 10.5802/afst.1481
Stefan Friedl 1; Patrick Orson 2

1 Fakultät für Mathematik, Universität Regensburg, Germany
2 University of Edinburgh, United Kingdom
@article{AFST_2015_6_24_5_1203_0,
     author = {Stefan Friedl and Patrick Orson},
     title = {Twist spinning of knots and metabolizers of {Blanchfield} pairings},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {1203--1218},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 24},
     number = {5},
     year = {2015},
     doi = {10.5802/afst.1481},
     zbl = {1348.57009},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1481/}
}
TY  - JOUR
TI  - Twist spinning of knots and metabolizers of Blanchfield pairings
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2015
DA  - 2015///
SP  - 1203
EP  - 1218
VL  - Ser. 6, 24
IS  - 5
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1481/
UR  - https://zbmath.org/?q=an%3A1348.57009
UR  - https://doi.org/10.5802/afst.1481
DO  - 10.5802/afst.1481
LA  - en
ID  - AFST_2015_6_24_5_1203_0
ER  - 
%0 Journal Article
%T Twist spinning of knots and metabolizers of Blanchfield pairings
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2015
%P 1203-1218
%V Ser. 6, 24
%N 5
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1481
%R 10.5802/afst.1481
%G en
%F AFST_2015_6_24_5_1203_0
Stefan Friedl; Patrick Orson. Twist spinning of knots and metabolizers of Blanchfield pairings. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 24 (2015) no. 5, pp. 1203-1218. doi : 10.5802/afst.1481. https://afst.centre-mersenne.org/articles/10.5802/afst.1481/

[1] Blanchfield (R. C.).— Intersection theory of manifolds with operators with applications to knot theory, Ann. of Math. (2) 65, p. 340-356 (1957). | MR: 85512 | Zbl: 0080.16601

[2] Friedman (G.).— Knot spinning, Handbook of knot theory, p. 187-208, Elsevier B. V., Amsterdam (2005). | MR: 2179262 | Zbl: 1095.57021

[3] Goldsmith (D.), and Kauffman (L. H.).— Twist spinning revisited, Trans. Am. Math. Soc. 239, p. 229-251 (1978). | MR: 487047 | Zbl: 0391.57016

[4] Hillman (J.).— Algebraic invariants of links, Second edition. Series on Knots and Everything, 52. World Scientific Publishing Co. (2012) | MR: 2931688 | Zbl: 1253.57001

[5] Kearton (C.).— Cobordism of knots and Blanchfield duality, J. London Math. Soc. (2) 10, no. 4, p. 406-408 (1975). | MR: 385873 | Zbl: 0305.57015

[6] Kim (T.).— New obstructions to doubly slicing knots, Topology 45, No. 3, p. 543-566 (2006). | MR: 2218756 | Zbl: 1094.57011

[7] Letsche (C.).— An obstruction to slicing knots using the eta invariant, Math. Proc. Cambridge Phil. Soc. 128, no. 2, p. 301-319 (2000). | MR: 1735303 | Zbl: 0957.57007

[8] Levine (J.).— Knot modules. I., Trans. Am. Math. Soc. 229, p. 1-50 (1977). | MR: 461518 | Zbl: 0653.57012

[9] Levin (J.).— Doubly sliced knots and doubled disk knots, Michigan Math. J. 30, p. 249-256 (1983). | MR: 718271 | Zbl: 0536.57008

[10] Stoltzfus (N. W.).— Algebraic computations of the integral concordance and double null concordance group of knots, Knot theory (Proc. Sem., Plans-sur-Bex, 1977), p. 274-290, Lecture Notes in Math., 685, Springer, Berlin (1978). | MR: 521738 | Zbl: 0391.57017

[11] Sumners (D. W.).— Invertible knot cobordisms, Comment. Math. Helv. 46, p. 240-256 (1971). | MR: 290351 | Zbl: 0227.57007

[12] Zeeman (E. C.).— Twisting spun knots, Trans. Am. Math. Soc. 115, p. 471-495 (1965). | MR: 195085 | Zbl: 0134.42902

Cited by Sources: